What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 25, 11:03 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, May 25, 11:03 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1203 PM EDT Thu May 25 2023
...New AVIATION...
.UPDATE...
Issued at 836 AM EDT Thu May 25 2023
...Strong to Severe Storms Possible This Afternoon/Evening with
Locally Heavy Rainfall..
Another active weather day across interior and east coast areas
of South Florida. Similar to yesterday, scattered to numerous
showers and thunderstorms are expected to develop from late
morning into the afternoon, before tapering off this evening.
While conditions for severe thunderstorms are not as favorable as
yesterday, there is still potential with the upper level trough
overhead. The 12Z MFL sounding this morning showed sufficient
shear (20kts) and instability (forecast >2000 MLCAPE), as well as
cool mid level temps (-10.5C at 500mb, 13.4kft FZL). Storm
motions will again be slow, especially along the east coast
metro, so the primary threat with any storms today will be heavy
rainfall leading to localized flooding. Additionally, the
strongest storms may be capable of producing damaging wind gusts
and small hail.
&&
.SHORT TERM...
(Today through Friday)
Issued at 344 AM EDT Thu May 25 2023
Active weather pattern continues across South Florida as an upper
level cutoff low begins to develop across the Southeast today and
a weak surface low sits across South Florida. The combination of
this developing upper level feature will keep South Florida in a
west to southwest regime through the period which will maintain a
rather moist boundary layer. As a result, another active
convective day is on tap for Thursday with scattered to numerous
showers and thunderstorms, primarily during the afternoon and
evening. Environmental conditions will be slightly less favorable
for severe storms as temps aloft warm a degree or two, and wind
profiles are a little weaker. However, any thunderstorms will be
capable of producing gusty winds and heavy rainfall, with
localized flooding possible.
On Friday, the surface low will drift into the western Atlantic
and will likely begin to intensify as it sits just downstream
of the upper level feature. With continued Southwesterly flow,
modeled PWATs are holding in the 1.6-1.8 inch range into Friday
afternoon which will (once again) support an active afternoon
and evening of showers and thunderstorms. Guidance was showing
a significant cool-down of upper level temps (-11 to -13 C)
for Friday earlier this week but this appears to have backed
off, and the cooler temps will be displaced significantly to
the north. This should limit the extent of strong thunderstorms,
although a few still could become strong with small hail and
gusty winds - especially around the Lake Okeechobee region.
High temperatures will be in the upper 80s to lower 90s with
overnight lows in the upper 60s for interior areas and low-mid
70s for coastal areas.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 344 AM EDT Thu May 25 2023
Heading into the weekend, the upper level cutoff low likely will
linger across the Southeast and keep South Florida in a
westerly-southwesterly regime through the weekend while the
surface low deepens across the western Atlantic waters off the
coast of Georgia. This will favor scattered afternoon sea breeze
driven showers and thunderstorms across portions of the interior
and eastern metro areas each day. Some guidance is showing a chance
for mid-upper level dry air to reach the area on Saturday and Sunday
and this could potentially limit coverage somewhat although it seems
there will be enough lower-level moisture to support at least a few
showers and thunderstorms each day, especially on Saturday.
For the new work-week, the surface low will move into the southeast
states with the upper level feature beginning to weaken and push
eastward into the open Atlantic by late Monday. Much lower rain
chances expected for Monday afternoon as some drier air finally
moves in, although there will likely still be enough moisture to
support a few sea - breeze driven thunderstorms in the afternoon
and evening. Tuesday should be mainly dry across the area as a
reinforcing shot of dry air filters in behind the departing upper
level feature.
Temperatures across the area will remain hot through the long term
period. Highs will likely be reaching the lower 90s and heat indices
in the upper 90s each day. The evenings will remain warm, with lows
dropping to the low 70s along the East coast and mid 60s in the
interior.
&&
.AVIATION...
(18Z TAFS)
Issued at 1202 PM EDT Thu May 25 2023
Scattered to numerous showers and thunderstorms will bring
periods of reduced vis and low cigs this afternoon and early
evening, primarily to east coast terminals. SSW to SSE flow around
10 kt through the evening, with a more westerly component over
APF with Gulf breezes. After 02Z, thunderstorm threat lowers, and
winds become light and variable. Another round of scattered to
numerous showers and thunderstorms expected on Friday afternoon
and evening.
&&
.MARINE...
Issued at 344 AM EDT Thu May 25 2023
South to southwesterly flow will prevail across Atlantic waters
today with northwesterly flow across Gulf waters. Low seas will
dominate outside of the Gulf Stream, with 2-3 feet within the
current. Showers and storms expected each day this week, which
may result in locally hazardous seas and winds.
&&
.BEACHES...
Issued at 344 AM EDT Thu May 25 2023
Onshore flow will result in a moderate rip current risk for the
Atlantic beaches today. Rip current risk will become high the
next couple of days across Palm Beach County beaches due to an
increasing NE swell, with moderate rip risks along the other
Atlantic beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 87 72 86 / 60 80 70 50
West Kendall 70 89 69 89 / 60 80 60 50
Opa-Locka 72 87 71 87 / 60 90 60 50
Homestead 71 87 70 87 / 60 80 70 50
Fort Lauderdale 73 86 71 85 / 70 90 70 50
N Ft Lauderdale 73 87 71 85 / 60 90 70 50
Pembroke Pines 72 87 71 87 / 60 90 60 50
West Palm Beach 71 86 69 85 / 70 90 60 50
Boca Raton 72 87 70 86 / 70 80 70 50
Naples 73 87 70 87 / 60 80 60 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...Culver
Hazardous weather outlook, May 25, 8:24 AM EST, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
924 AM EDT Thu May 25 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
924 AM EDT Thu May 25 2023
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
...Strong to Severe Thunderstorms This Afternoon & Evening...
...Moderate Risk of Rip Currents for All Atlantic Beaches...
.DAY ONE...Today and tonight.
Thunderstorms: Numerous strong to severe thunderstorms are likely
this afternoon and evening across interior and eastern portions of
the area. The main hazards will be locally heavy rainfall, gusty
winds, small hail, and lightning.
Flooding: Heavy rainfall within showers and thunderstorms could lead
to localized flooding in the low lying and poor drainage areas
today.
Rip Currents: There is a moderate risk of rip currents for the
Atlantic beaches.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
An elevated risk of rip currents is likely to continue for the rest
of this week, mainly along the Palm Beaches. The risk of rip
currents will increase across all east coast beaches heading into
the upcoming holiday weekend.
Showers and storms will remain fairly widespread through the end of
the week. Periods of heavy rain will be possible and could lead to
localized flooding concerns especially across the east coast metro
areas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami
while following all local, state, and CDC guidelines.
In the hours before
Local storm report, May 25, 8:55 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
955 AM EDT THU MAY 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM WATER SPOUT 9 S KEY BISCAYNE 25.56N 80.18W
05/25/2023 AMZ630 FL NWS EMPLOYEE
OFF DUTY NWS METEOROLOGIST OBSERVED A BRIEF
WATERSPOUT EAST OF BLACK POINT.
&&
MOLLEDASpecial weather statement, May 25, 11:43 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
1243 PM EDT Thu May 25 2023
FLZ067-068-072-168-172-251715-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1243 PM EDT Thu May 25 2023
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 115 PM EDT...
At 1243 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach, moving northeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 30 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton, Deerfield
Beach, Boynton Beach, Delray Beach, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Highland Beach, Ocean Ridge, Coconut Creek,
Oakland Park, North Lauderdale, Parkland, Hillsboro Beach, Sea Ranch
Lakes, Mission Bay and Boca Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2615 8009 2623 8023 2654 8020 2648 7986
TIME...MOT...LOC 1643Z 208DEG 12KT 2625 8015
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, May 25, 11:48 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
1248 PM EDT Thu May 25 2023
FLZ072>074-173-251715-
Metropolitan Miami Dade FL-Metro Broward County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
1248 PM EDT Thu May 25 2023
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 115 PM EDT...
At 1248 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Coral Terrace, or near South Miami, moving
northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Miramar, Miami Beach, Coral Gables,
South Miami, Surfside, Miami Gardens, North Miami, Doral, North Miami
Beach, Aventura, Miami Lakes, Cooper City, Hialeah Gardens, Sunny
Isles Beach, Opa-Locka, West Park and Miami Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2569 8029 2574 8041 2604 8031 2593 8006
TIME...MOT...LOC 1648Z 214DEG 13KT 2575 8032
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, May 25, 11:58 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
1258 PM EDT Thu May 25 2023
FLZ070-073-075-251730-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
1258 PM EDT Thu May 25 2023
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 130 PM EDT...
At 1258 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Loop Road Educational Center, or
28 miles east of Chokoloskee, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loop Road Educational Center, Fortymile Bend, Dade-Collier Training
Airport and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2563 8087 2573 8104 2597 8089 2595 8072
2584 8063
TIME...MOT...LOC 1658Z 213DEG 8KT 2574 8092
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MolledaLocal storm report, May 25, 12:17 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT THU MAY 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST MIAMI INTERNATIONA 25.80N 80.28W
05/25/2023 M45 MPH MIAMI-DADE FL ASOS
A WIND GUST OF 45 MPH FROM THE SSW WAS
MEASURED AT THE NWS ASOS STATION KMIA AT
MIAMI INTERNATIONAL AIRPORT.
&&
MOLLEDA